MAUDE Adverse Event Report: VASCUTEK LTD. GELWEAVE; GELWEAVE STRAIGHT

VASCUTEK LTD. GELWEAVE; GELWEAVE STRAIGHT
Model Number GELWEAVE STRAIGHT
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
Manufacturer narrative: clinical code: 4582 - health effect - no clinical sign's, symptoms or conditions , no clinical sequelae impact code: 4632 - prolonged surgery - the 8mm graft that was used was removed and replaced with a 10 mm graft medical device problem: 3190 - insufficient information- reported as leakage component code: 4755 - part/component/sub-assembly term not applicable type of investigation: 4110 - trend analysis: a 5-year review of similar complaints (leakage > other (b)(60 v gelweave sales (b)(6) gave an occurrence rate of (b)(4).4111 - communication interview: additional information from has been requested from the site.3331 - analysis of production records: full batch review performed which showed no issues with the device during manufacture from raw material to finished products 10 - testing of actual device, device is being returned for analysis.
 
Event or Problem Description
Graft was leaking blood during procedure.Physician stated it was not handling blood the way it normally would.
 
Additional Manufacturer Narrative
Manufacturer narrative: clinical code: 4582 - health effect - no clinical sign's, symptoms or conditions , no clinical sequelae.Impact code: 4632 - prolonged surgery - the 8mm graft that was used was removed and replaced with a 10 mm graft.Medical device problem: 3190 - insufficient information- reported as leakage.Component code: 4755 - part/component/sub-assembly term not applicable.Type of investigation: 4110 - trend analysis: a 5-year review of similar complaints (leakage > other jan 19 - jan 24 v gelweave sales jan 19 - jan 24 ) gave an occurrence rate of (b)(4).4111 - communication interview: additional information from has been requested from the site.3331 - analysis of production records: full batch review performed which showed no issues with the device during manufacture from raw material to finished products.10 - testing of actual device, device is being returned for analysis.Investigation findings: 213 - no device problem found - analysis of the returned graft was performed on 07 mar 24 , no issues could be found with the device on further investigation.The returned section of graft was heavily contaminated with blood.From the images supplied by the surgeon the blood leakage looks like it is at the distal end of the graft from the cannula and that the proximal end was blood tight (see image 1 above).The textile analysis shows that the physical characteristics of the base fabric of the graft were within specification which rules out the base fabric as being the root cause of this failure.The other potential root cause is inadequate coverage of gelatin along the length of the graft, unfortunately we could not carry out gelatin analysis because of the presence of large amounts of blood on the graft.However, all gelatin sealed grafts undergo leakage testing during manufacture.This graft passed this test which confirms that the gelatin coverage was sufficient to prevent excessive leakage from the full length of the graft during this test.Investigation conclusion: 67 - no problem detected - as this graft was replaced and the leakage was on going the root cause was deemed to be not device related.Additional information : section h1 - additional information was received to say patient passed away, cause was family withdrawal of care due to prolonged care without meaningful recovery, he was 83.Indirectly bleeding from the graft did prolong the care and significantly change the course.
 
Event or Problem Description
Graft was leaking blood during procedure.Physician stated it was not handling blood the way it normally would.This report is being submitted as follow up #1 to provide event closure information for mfg report#: 9162515-2024-00007 (b)(4).
 
Additional Manufacturer Narrative
Manufacturer narrative: clinical code: 4582 - health effect - no clinical sign's, symptoms or conditions , no clinical sequelae.Impact code: 4632 - prolonged surgery - the 8mm graft that was used was removed and replaced with a 10 mm graft.Medical device problem: 3190 - insufficient information- reported as leakage.Component code: 4755 - part/component/sub-assembly term not applicable.Type of investigation: 4110 - trend analysis: a 5-year review of similar complaints (leakage > other jan 19 - jan 24 v gelweave sales jan 19 - jan 24 ) gave an occurrence rate of (b)(4).4111 - communication interview: additional information from has been requested from the site.3331 - analysis of production records: full batch review performed which showed no issues with the device during manufacture from raw material to finished products.10 - testing of actual device, device is being returned for analysis.Investigation findings : 213 - no device problem found - analysis of the returned graft was performed on 07 mar 24 , no issues could be found with the device on further investigation.The returned section of graft was heavily contaminated with blood.From the images supplied by the surgeon the blood leakage looks like it is at the distal end of the graft from the cannula and that the proximal end was blood tight (see image 1 above).The textile analysis shows that the physical characteristics of the base fabric of the graft were within specification which rules out the base fabric as being the root cause of this failure.The other potential root cause is inadequate coverage of gelatin along the length of the graft, unfortunately we could not carry out gelatin analysis because of the presence of large amounts of blood on the graft.However, all gelatin sealed grafts undergo leakage testing during manufacture.This graft passed this test which confirms that the gelatin coverage was sufficient to prevent excessive leakage from the full length of the graft during this test.Investigation conclusion : 67 - no problem detected - as this graft was replaced and the leakage was on going the root cause was deemed to be not device related.Additional information : section h1 - additional information was received to say patient passed away, cause was family withdrawal of care due to prolonged care without meaningful recovery, he was 83.Indirectly bleeding from the graft did prolong the care and significantly change the course.Updated h1 summary section in response to fda request.
 
Event or Problem Description
Graft was leaking blood during procedure.Physician stated it was not handling blood the way it normally would.This report is being submitted as follow up #2 to provide fda response information.
 
Event or Problem Description
Graft was leaking blood during procedure.Physician stated it was not handling blood the way it normally would.Follow up #3 see narrative in section h11.
 
Additional Manufacturer Narrative
This supplemental mdr is being submitted as a part of a retrospective review and remediation effort based on human error occurred in submission of mdrs as vmsr (voluntary malfunction summary reporting) instead of individual reporting requirement to the fda.On 12th july 2024 vascutek were contacted by the fda and informed that the h1 section had been incorrectly filled in initial mdr submissions.The firm opened a non-conformance - ncr10893 to mitigate quality system management to address issue, employee training, and implement corrective actions.Ncr10893 was opened on 29 aug 24 and closed on 27 sep 24.There is no change to the device performance or risk profile.Manufacturer narrative: clinical code: 4582 - health effect - no clinical sign's, symptoms or conditions, no clinical sequelae.Impact code: 4632 - prolonged surgery - the 8mm graft that was used was removed and replaced with a 10 mm graft.Medical device problem: 3190 - insufficient information- reported as leakage.Component code: 4755 - part/component/sub-assembly term not applicable.Type of investigation: 4110 - trend analysis: a 5-year review of similar complaints (leakage > other jan 19 - jan 24 v gelweave sales jan 19 - jan 24) gave an occurrence rate of (b)(4).4111 - communication interview: additional information from has been requested from the site.3331 - analysis of production records: full batch review performed which showed no issues with the device during manufacture from raw material to finished products 10 - testing of actual device, device is being returned for analysis.Investigation findings: 213 - no device problem found - analysis of the returned graft was performed on 07 mar 24, no issues could be found with the device on further investigation.The returned section of graft was heavily contaminated with blood.From the images supplied by the surgeon the blood leakage looks like it is at the distal end of the graft from the cannula and that the proximal end was blood tight.The textile analysis shows that the physical characteristics of the base fabric of the graft were within specification which rules out the base fabric as being the root cause of this failure.The other potential root cause is inadequate coverage of gelatin along the length of the graft, unfortunately we could not carry out gelatin analysis because of the presence of large amounts of blood on the graft.However, all gelatin sealed grafts undergo leakage testing during manufacture.This graft passed this test which confirms that the gelatin coverage was sufficient to prevent excessive leakage from the full length of the graft during this test.Investigation conclusion: 67 - no problem detected - as this graft was replaced and the leakage was on going the root cause was deemed to be not device related.Additional information: section h1 - additional information was received to say patient passed away, cause was family withdrawal of care due to prolonged care without meaningful recovery, he was 83.Indirectly bleeding from the graft did prolong the care and significantly change the course.

Brand Name
GELWEAVE
Common Device Name
GELWEAVE STRAIGHT
Manufacturer (Section D)
VASCUTEK LTD.
newmains avenue
inchinnan business park
glasgow, renfrewshire PA4 9 RR
UK  PA4 9RR
Manufacturer (Section G)
VASCUTEK LTD.
newmains avenue
inchinnan business park
glasgow, renfrewshire PA4 9 RR
UK   PA4 9RR
Manufacturer Contact
jason whittle
newmains avenue
inchinnan business park
glasgow, renfrewshire PA4 9-RR
UK   PA4 9RR
MDR Report Key18693353
Report Number9612515-2024-00007
Device Sequence Number15271832
Product Code DSY
UDI-Device Identifier05037881105130
UDI-Public05037881105130
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K952293
Number of Events Summarized1
Summary Report (Y/N)Y
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberGELWEAVE STRAIGHT
Device Catalogue Number733008
Device Lot Number25323896
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2024
Supplement Date Received by Manufacturer01/19/2024
01/19/2024
01/19/2024
Initial Report FDA Received Date02/13/2024
Supplement Report FDA Received Date03/14/2024
09/18/2024
10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age83 YR
Patient SexPrefer Not To Disclose